Washington, 2010Excessive Heat in Washington, July 25 to 26, 2010
July 25 to 26, 2010 · NWS PDT · 2 events in 2 counties and zones
Temperatures topped 100 degrees for two successive days in Hanford, Pasco, Prosser, Basin City, Kennewick, Eltopia, Edna, Roosevelt, College Place, Whitman Mission, and Walla Walla. An 86 year old Walla Walla man died of heat stroke in his home.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures topped 100 degrees for two successive days in Hanford, Pasco, Prosser, Basin City, Kennewick, Eltopia, Edna, Roosevelt, College Place, Whitman Mission, and Walla Walla. An 86 year old Walla Walla man died of heat stroke in his home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 25, 8:10 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 25, 8:10 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
910 AM PDT SUN JUL 25 2010
.SHORT TERM...UPDATE...AN UPPER LEVEL RIDGE CONTINUES TO BUILD INTO
SOUTHERN OREGON AND IDAHO THIS MORNING. THE UPPER FLOW OVER CENTRAL
OREGON HAS TURNED MORE SOUTH-SOUTHWESTERLY AS A RESULT. THIS FLOW
WILL ALLOW MOISTURE OVER NORTHERN CALIFORNIA (ALTOCUMULUS CLOUDS
PRESENT ON SATELLITE) TO MOVE INTO AT LEAST DESCHUTES...CROOK AND
SOUTHERN GRANT COUNTIES LATER THIS AFTERNOON AND EVENING. THIS
MOISTURE IN CONJUNCTION WITH THERMALLY INDUCED INSTABILITY SHOULD
RESULT IN ISOLATED THUNDERSTORMS IN THESE AREAS. THE FIRE WEATHER
DISCUSSION COVERS POTENTIAL THUNDERSTORM IMPACTS BEYOND GUSTY WINDS.
ELSEWHERE THE FLOW OVER NORTHERN OREGON AND EASTERN WASHINGTON
REMAINS WESTERLY AND DRY...WITH NO WEATHER EXPECTED TODAY. WARMING
AT THE SURFACE AND ALOFT WILL CONTINUE TODAY DUE TO THE BUILDING
UPPER RIDGE AND THE SHIFTING OF THE SURFACE THERMAL TROUGH TO
EASTERN OREGON. THUS EXPECT A VERY WARM DAY TODAY WITH HIGH TEMPS IN
THE COLUMBIA BASIN AND GORGE RUNNING FROM 96 TO 103. WILL CONTINUE
CURRENT HEAT ADVISORIES FOR NOW PENDING NEW DATA FOR MONDAY. 90
.LONG TERM...PREVIOUS DISCUSSION...MODELS CONTINUE TO AGREE THAT A
TROUGH WILL REMAIN NEAR THE COAST WITH A RIDGE OVER THE ROCKIES
THROUGH SATURDAY. THIS WILL CAUSE A SOUTHWEST FLOW OVER THE REGION
THAT WILL CARRY MONSOONAL MOISTURE INTO THE AREA. SHOWERS AND
THUNDERSTORMS WILL THEREFORE BE POSSIBLE ACROSS NORTHEAST OREGON AND
EXTREME SOUTHEAST WASHINGTON TUESDAY NIGHT THROUGH THURSDAY EVENING.
BY THURSDAY NIGHT THE TROUGH IS EXPECTED TO WEAKEN AS IT STARTS TO
MOVE ONSHORE...THUS SHOWER ACTIVITY SHOULD DIMINISH AS THE LARGE
SCALE FLOW BECOMES MORE WESTERLY AND CUTS OFF THE FLOW OF MOISTURE
FROM THE SOUTH. THERE ARE SOME TIMING DIFFERENCES AMONG THE MODELS
BUT THE GENERAL CONSENSUS IS THAT THE TROUGH WILL MOVE SLOWLY INLAND
FRIDAY THROUGH SUNDAY...BRINGING DRIER CONDITIONS AND SLIGHTLY
COOLER TEMPERATURES. HOWEVER...THE LOWER ELEVATIONS WILL STILL SEE
AFTERNOON HIGHS IN THE MID 80S TO LOWER 90S THROUGH THE WEEKEND.
&&
.AVIATION...18Z TAFS...VFR CONDITIONS EXPECTED THROUGH 18Z MONDAY. A
PLUME OF MOISTURE ALONG THE CA/NV BORDER IS LIFTING NWD TOWARD
E-CENTRAL ORE. THIS WILL CONTRIBUTE TO WIDELY SCATTERED THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON AND EVENING. MINIMAL IMPACT IS
EXPECTED AT THE TAF SITES BUT WILL CARRY A CB GROUP AT KRDM. OUTSIDE
OF A FEW DEBRIS CLOUDS FROM DISSIPATING TSTMS OVERNIGHT EXPECT
GENERALLY CLEAR SKIES DURING THE FORECAST PERIOD. WINDS WILL NOT BE
MUCH OF A CONCERN EXCEPT AT KDLS WERE MARINE AIR IS FILTERING
THROUGH. WEST WINDS OF 15 TO 20 KTS WITH HIGHER GUSTS CAN BE
EXPECTED THROUGH THIS EVENING BEFORE SUBSIDING OVERNIGHT. 78
&&
.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON
THROUGH TUESDAY EVENING FOR PORTIONS OF CENTRAL OREGON. THIS
INCLUDES ZONES 610 611 630. THE WARNING IS FOR ABUNDANT LIGHTNING
AND DRY FUELS. SEE PRODUCT PDXRFWPDT FOR DETAILS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THIS AREA LATER THIS AFTERNOON. THESE INITIAL
STORMS WILL HAVE LIMITED MOISTURE AND RAINFALL. AS ADDITIONAL STORMS
DEVELOP OVER THE MONDAY AND TUESDAY PERIOD...THERE WILL BE MORE
ATMOSPHERIC MOISTURE AND THE STORMS SHOULD PRODUCE A LITTLE MORE
RAIN AT THIS TIME. 94
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 100 63 99 64 / 0 0 20 20
ALW 101 69 101 69 / 0 0 20 20
PSC 101 60 102 63 / 0 0 10 10
YKM 101 60 101 60 / 0 0 10 10
HRI 101 61 101 64 / 0 0 10 10
ELN 101 59 102 60 / 0 0 10 10
RDM 99 54 97 52 / 20 20 30 30
LGD 98 59 96 59 / 0 10 20 20
GCD 98 57 98 56 / 20 20 20 20
DLS 103 63 99 66 / 0 0 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT TUESDAY
ORZ042-043-504-506.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT MONDAY ORZ044.
HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING ORZ041.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT MONDAY ORZ501.
WA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT MONDAY
WAZ026>028.
HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING WAZ024.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT MONDAY WAZ029.
&&
THREAT INDEX
TODAY : YELLOW
MONDAY : YELLOW
TUESDAY : YELLOW
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/82/78/94Hazardous weather outlook, Jul 25, 4:15 AM PST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PDT SUN JUL 25 2010...CORRECTED
CORRECTED A TYPO
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-261145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
515 AM PDT SUN JUL 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FIRE WEATHER WATCH
NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
NORTH CENTRAL OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
EXCESSIVE HEAT
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON
HIGH PRESSURE ALOFT AND A SOUTHWEST FLOW IN THE LOWER LEVELS WILL
RESULT IN SUBSIDENCE AGAIN TODAY CAUSING TEMPERATURES TO BECOME
HOTTER THAN ON SATURDAY. MAXIMUM TEMPERATURES IN THE LOWER COLUMBIA
BASIN AND ADJACENT VALLEYS AS WELL AS THE BLUE MOUNTAIN FOOTHILLS
AND EASTERN COLUMBIA GORGE WILL REACH OR EXCEED 100 DEGREES TODAY.
THESE SAME AREAS EXCEPT FOR THE EASTERN COLUMBIA GORGE WILL REACH OR
EXCEED 100 DEGREES AGAIN ON MONDAY. AS SUCH A HEAT ADVISORY IS IN
EFFECT FOR THESE AREAS THROUGH MONDAY EVENING EXCEPT FOR THE EASTERN
COLUMBIA GORGE WHICH WILL ONLY CONTINUE FOR TODAY. PLEASE REFER TO
NWS PRODUCT PDXNPWPDT FOR MORE DETAILS.
THERE WILL BE SOME MID LEVEL MOISTURE AND INCREASING INSTABILITY IN
THE SOUTHWEST FLOW WHICH WILL LEAD TO AFTERNOON AND EVENING ISOLATED
THUNDERSTORMS IN CENTRAL AND NORTH CENTRAL OREGON. A FIRE WEATHER
WATCH IS IN EFFECT FOR ABUNDANT LIGHTNING AND DRY FUELS IN CENTRAL
AND NORTH CENTRAL OREGON THAT MAY RESULT FROM THUNDERSTORMS. PLEASE
REFER TO NWS PRODUCT PDXRFWPDT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FIRE WEATHER WATCH MONDAY
NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
THUNDERSTORMS MONDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
EXCESSIVE HEAT MONDAY
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY
AND LIKELY LATER INTO THE WEEK AS WELL IN CENTRAL AND NORTH CENTRAL
OREGON. THESE THUNDERSTORMS MAY PRODUCE ABUNDANT LIGHTNING WHICH
COMBINED WITH DRY FUELS WILL RESULT IN CRITICAL FIRE CONDITIONS. AS
SUCH A FIRE WEATHER WATCH WILL BE IN EFFECT AGAIN ON MONDAY FOR
CENTRAL AND NORTH CENTRAL OREGON. PLEASE REFER TO NWS PRODUCT
PDXRFWPDT FOR MORE DETAILS.
AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE
OCHOCO-JOHN DAY HIGHLANDS...THE JOHN DAY BASIN AND MOST OF EASTERN
AND NORTHEAST OREGON AS WELL AS SOUTHEAST WASHINGTON ON MONDAY AND
LIKELY FURTHER INTO THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG
WITH HAIL...STRONG GUSTY WINDS AND BRIEF HEAVY RAIN.
EXCESSIVE HEAT WILL CONTINUE IN THE LOWER COLUMBIA BASIN...THE BLUE
MOUNTAIN FOOTHILLS AND THE YAKIMA AND KITTITAS VALLEYS AGAIN ON
MONDAY. AS SUCH A HEAT ADVISORY WILL CONTINUE THROUGH MONDAY
EVENING. PLEASE REFER TO NWS PRODUCT ID PDXNPWPDT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Excessive Heat, Blue Mountain Foothills
- When
- July 25, 12:00 PM PST to July 26, 11:00 PM PST
- Where
- Blue Mountain Foothills forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
Excessive Heat, Lower Columbia Basin
- When
- July 25, 12:00 PM PST to July 26, 11:00 PM PST
- Where
- Lower Columbia Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
- Flooding in Illinois, July 25 to 31, 2010$625,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236728, 236734.